Alert archive / New York / Wind Advisories in 2025
Wind Advisory 10, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 11, 2025, 8:45 AM EST for 4 counties in Connecticut; 8 counties in New York; Hudson County, New Jersey. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2025, 8:45 AM EST (13:45 UTC)
- Expired
- Dec 11, 2025, 7:20 PM EST
- In force
- 11 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS71 KOKX 111345 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 845 AM EST Thu Dec 11 2025 CTZ005>012-NJZ006-NYZ071>075-078>081-176>179-112200- /O.NEW.KOKX.WI.Y.0010.251211T1345Z-251212T0900Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Hudson-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 845 AM EST Thu Dec 11 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...West winds 10 to 20 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc MW
3 follow-up statements
500 WWUS71 KOKX 111813 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 113 PM EST Thu Dec 11 2025 CTZ005>012-NJZ006-NYZ071>075-078>081-176>179-120900- /O.CON.KOKX.WI.Y.0010.000000T0000Z-251212T0900Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Hudson-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 113 PM EST Thu Dec 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...West winds 10 to 20 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc MW
790 WWUS71 KOKX 112251 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 551 PM EST Thu Dec 11 2025 NJZ006-NYZ071>075-176>179-120000- /O.CAN.KOKX.WI.Y.0010.000000T0000Z-251212T0900Z/ Hudson-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-Northern Nassau- Southern Queens-Southern Nassau- 551 PM EST Thu Dec 11 2025 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory criteria, therefore the Wind Advisory has been cancelled. $$ CTZ005>012-NYZ078>081-120700- /O.CON.KOKX.WI.Y.0010.000000T0000Z-251212T0900Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk- 551 PM EST Thu Dec 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...West winds 10 to 15 mph with gusts up to 40 mph. * WHERE...Portions of southern Connecticut and southeast New York. * WHEN...Until 4 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JP
829 WWUS71 KOKX 120020 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 720 PM EST Thu Dec 11 2025 CTZ005>012-NYZ078>081-120130- /O.CAN.KOKX.WI.Y.0010.000000T0000Z-251212T0900Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk- 720 PM EST Thu Dec 11 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts should remain below 45 mph tonight, though a few gusts to 40 mph may still be possible this evening along the coast across southeast Connecticut and the forks of Long Island. Therefore the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/nyc Goodman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 11, 6:28 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 11, 6:28 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service New York NY
628 AM EST Thu Dec 11 2025
.SYNOPSIS...
Low pressure stalls to the north ushering in weak troughs from time
to time through Friday. Low pressure develop to the south Saturday
night. The low will then ride along a strong front Saturday night
into Sunday with the low pushing offshore with the cold front.
Strong high pressure then builds for early next week. A warm
front will attempt to approach towards late Wednesday and
Wednesday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Points:
* Gusty winds today, with some gusts getting close to wind
advisory criteria.
* Sharply colder today into tonight.
Through the early morning a cold front pushes through ushering in
cold air with an increasing WNW flow. There will more clouds for NW
sections and more in the way of partly cloudy to mostly clear skies
closer to the coast early this morning. Temperatures will be below
freezing inland and right around freezing at the coast. The wind
should be up enough to preclude widespread black ice, but a few
patches here and there of black ice are possible early this morning.
A strong and gusty WNW flow prevails throughout today and tonight.
For today BUFKIT forecast soundings actually hint at the region
getting very close to wind advisory criteria. Current thinking
has gusts getting to 40 mph, with occasional gusts as high as 45
mph. A 50 mph gust or two cannot be ruled out however. Chose to
hold off a wind advisory as prevailing gusts should fall just
short of criteria but will have to monitor with an upgrade to
wind advisory not ruled out with strong mixing and cold
advection. For tonight gusty conditions, with some subsiding of
the wind taking place gradually later in the evening and into
the overnight. It will be unseasonably cold with 850 mb temps
getting down to -12, -13C. Lows will range from the upper teens
well inland, to mainly lower and middle 20s in most places
closer to the coast.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Key Points:
* Cold Friday into Friday night, followed by temperature
moderation into Saturday.
* Light snow possible late Saturday night as cold air arrives.
A gusty W flow continues to begin Friday, but not quite as
strong. With the core of the cold air mass beginning to slide
further east look for temperatures to get just above freezing in
most places by later in the afternoon, with wind chills mainly
in the 20s during the afternoon. With the winds going light
Friday night it will be cold with a good degree of radiational
cooling possible, but will depend on the amount of cloud cover
as a weak shortwave attempt to draw closer from the west. Lows
will be in the teens and 20s.
During Saturday the winds become more WSW which helps temperatures
approach 40 in the afternoon closer to the coast, with middle and
upper 30s elsewhere. Clouds will work in with a shearing out
shortwave during the day with the chance of a few flurries,
otherwise partly to mostly cloudy skies. A more potent shortwave
rounding the base of the eastern trough approaches Saturday night.
Skies will be cloudy with the chance of snow increasing later at
night into early Sunday morning, with the relatively higher chance
of mainly snow for the eastern half of the area. Any snow could
begin briefly as a wintry mix along the immediate coast, but should
be mainly snow as much colder air works in early Sunday morning.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Key Points:
* Weak low pressure in association with an Arctic boundary and
upper level disturbance could bring light snow, or a period of
snow for the eastern half of the forecast area Sunday morning.
* A shot of unseasonably cold air will follow for later Sunday
through Monday night, with temps up to 10 to 15 degrees below
normal. Temperatures should start to moderate late Tuesday into
Tuesday night but will remain below normal.
Low pressure passes well north of the area into Saturday night and
Sunday morning. At the same time, another fast moving vorticity max
rounds the base of the upper level trough over the Ohio and
Tennessee River Valleys and moves toward the forecast area.
Additionally, and arctic front moves through into Sunday.
Cyclogenesis is also likely along the front on Sunday well SE of New
England after it passes through, likely too late to have significant
snow impacts. However, a light snowfall is looking more likely, with
the possibility of a light accumulation of an inch or two. The best
chance of this looks to be for the more eastern portions of the
area. There remain differences among global NWP and thus it is too
far out to discuss snow or accumulations in greater detail. At this
time the upper trough appears progressive enough that drying behind
the front should be fairly quick and would preclude a more impactful
or prolonged snowfall.
After the passage of the cold front, colder conditions move in
Sunday afternoon through Mon night. Single digit to near zero wind
chills are looking likely for Monday morning, and wind chills may
not get out of the teens during the day Monday. The high should
build over the area on Tuesday and remain in control through
Wednesday, keeping the area dry through then. A warm front will
attempt to approach Wednesday night into Thursday and will bring the
chance of a few rain showers.
Temps will run 10 to 15 degrees below normal on Monday into Monday
night. A slight moderation in high temps (lower to middle 30s) is
expected for Tuesday, with less wind chill impact as winds lighten.
Temperatures return closer to normal by Wednesday, and may actually
inch above normal by Thursday.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
High pressure will slowly build in from the west today as low
pressure over the Canadian Maritimes intensifies.
VFR thru the TAF period.
WNW flow with gusts to around 35 kt. Peak gusts around 40 kt
possible this aftn. Winds diminish slightly after 22Z-23Z, with
gusts still up to 30 kt. The gusty winds continue thru 18Z Fri.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Peak gusts to around 40 kt possible today.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
Friday: Mainly VFR. Isolated MVFR possible in any rain or snow
showers at night. W winds G25kt.
Saturday: Brief MVFR possible east early, otherwise VFR. W winds
G15-20 kt.
Sunday: MVFR or lower in any snow. NW winds G20-25kt.
Monday: VFR. NW winds G20-25kt.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Gale conditions develop across the waters today on W to WNW winds in
the wake of a cold front. Gales should last through this evening for
all the waters, with more marginal gales late tonight for the
western waters. Gales should continue for the eastern most waters
through the entire night. As the winds decrease look for gale
conditions to go to small craft conditions for the majority of the
waters through the first half of the day Friday. Marginal small
craft conditions should linger across the eastern ocean through
Friday afternoon. Conditions continue to settle down for Friday
night into Saturday morning. Ocean seas increase some Saturday night
but should remain just below small craft criteria.
Behind another cold front winds and seas ramp up quickly on Sunday
with small craft conditions by the late morning or afternoon. A
period of gales is then possible Sunday night into Monday morning.
Gale conditions should subside to small craft conditions during the
day Monday with marginal small craft conditions likely lingering
through Monday night.
&&
.HYDROLOGY...
There are no hydrologic impacts expected through the entire forecast
period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 6 AM EST Friday for ANZ331-332-340-345-350-
353.
Gale Warning until 4 AM EST Friday for ANZ335-338-355.
&&Hazardous weather outlook, Dec 11, 3:03 AM EST, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service New York NY 303 AM EST Thu Dec 11 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-120815- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 303 AM EST Thu Dec 11 2025 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-120815- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 303 AM EST Thu Dec 11 2025 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another period of gales is possible Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-120815- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 303 AM EST Thu Dec 11 2025 ...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another period of gales is possible Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Dec 11, 7:21 AM EST, 1 hour 24 minutes before
Special Weather Statement National Weather Service New York NY 721 AM EST Thu Dec 11 2025 CTZ005>012-111400- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London- 721 AM EST Thu Dec 11 2025 ...PATCHY BLACK ICE THIS MORNING... Although air temperatures are just above freezing for most locations, ground temperatures have lagged and allowed patchy black ice to develop. Untreated surfaces and roads may be slippery this morning. Motorists and pedestrians should use caution. Reduce speed, allow extra time, and be prepared for areas of slippery travel.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:15 AM EST | Gale Warning | OKX | 28 hr |
Nearby
Wind Advisories in New York, 2025Wind Advisories in Connecticut, 2025Wind Advisories in New Jersey, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.